My husband is taking Carvedilol, Lisinopril and Spironolactone. I am concerned about the side effects of taking so many medicines. He is also taking Atorvastatin, Warfarin, and Plavix.
Is is necessary to take (3) different blood pressure medicines?
- 6 Sep 2013 by curvish
- 6 September 2013
- plavix, high blood pressure, heart attack, myocardial infarction, atorvastatin, carvedilol, spironolactone, warfarin, side effect, medicine, blood pressure
Added 6 Sep 2013:
Thank you for your reply. I feel so helpless. The cardiologist seems to just want to prescribe pills, more pills. When I ask questions, I feel like I am taking up the doctor's time and being annoying.
Last week we went to a ball game. My husband was lucky enough to catch a ball at the game. When we returned home, I noticed that his entire stomach was completely covered in a dark purple bruise. So he stopped taking the Plavix (because this is a new medicine and he has never bruised like that before). Tried to call the doctor about this , and his nurse called back two days later and simply said "he needs it".
All the medicine is the result of a blot clot in his leg 2 years ago which resulted in tests that revealed he had a previous "silent" heart attack. He is 57, about 40 lbs. overweight, but eats healthy and works out every day. And all recent tests show that his blood pressure is good now and there is no change in his heart function. So why can't he stop taking all these meds?
He's taking both warfarin and plavix? The bleeding risks when taking both of them is high. I would question that. Its not uncommon for someone to take 2 or 3 bp meds in order to get their bp down. He's really only taking 2 actual bp meds, as spironalactone is a water pill. I take 2 bp meds and a water pill, without any problems.
Yes sometimes it takes more than one drug to keep pressure down. It is more concerning what uncontrolled high blood pressure can do to a body's organs though. High blood pressure is the "silent killer" because it isnt "felt" by a person except perhaps in some, headaches. It can cause problems with the heart, kidneys and it is a leading cause of strokes so it is important to keep it under control. I would be more concerned with taking Warafrin and Plavix together!!
Plavix and warfarin would be my concern. He's bruising too much if his entire stomach area was bruised after catching a ball. He's not on a lot of bp medicine in comparison to what I take.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Oct 2010 • 1 answer
Updated 24 Jun 2012 • 1 answer
Updated 19 Feb 2018 • 3 answers
Updated 15 Apr 2012 • 1 answer
Updated 20 Jun 2018 • 1 answer